Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 138, NWS St. Louis, MO

June 10, 2005Callaway County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2005, 2:02 PM CDT for Callaway County, Osage County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 2:02 PM CDT (19:02 UTC)
Expired
Jun 10, 2005, 2:50 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Callaway County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1718 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 101902
SVRLSX
MOC027-151-102000-
/O.NEW.KLSX.SV.W.0138.050610T1902Z-050610T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI
  NORTHERN OSAGE COUNTY IN CENTRAL MISSOURI

* UNTIL 300 PM CDT

* AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES SOUTHWEST OF CHAMOIS...OR ABOUT 7 MILES WEST OF LINN...AND
  MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHAMOIS
  FULTON

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3849 9202 3847 9166 3892 9165 3893 9206

$$

GLASS
2 follow-up statements
000 
WWUS53 KLSX 101925
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
225 PM CDT FRI JUN 10 2005

MOC151-101935-
/O.CAN.KLSX.SV.W.0138.000000T0000Z-050610T2000Z/
OSAGE MO-
225 PM CDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY IS CANCELLED...

LAT...LON 3856 9206 3872 9169 3892 9165 3893 9206

$$

MOC027-102000-
/O.CON.KLSX.SV.W.0138.000000T0000Z-050610T2000Z/
CALLAWAY MO-
225 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM CDT FOR
SOUTHERN CALLAWAY COUNTY...

AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER TEBBETTS...MOVING
NORTH AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
STEEDMAN...REFORM AND FULTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3856 9206 3872 9169 3892 9165 3893 9206

$$

GLASS
000 
WWUS53 KLSX 101950
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT FRI JUN 10 2005

MOC027-101957-
/O.CAN.KLSX.SV.W.0138.000000T0000Z-050610T2000Z/
CALLAWAY MO-
247 PM CDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALLAWAY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  THE STORM WAS LOCATED ABOUT 7 MILES WEST OF 
REFORM...MOVING NORTH AT 20 MPH.  WHILE NO LONGER SEVERE...THE STORM 
IS STILL BE CAPABLE OF WIND GUSTS OF 40 TO 45 MPH AND PEA SIZE HAIL.

LAT...LON 3856 9206 3872 9169 3892 9165 3893 9206

$$
GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:44 PM CDT, 18 minutes earlier.

Area forecast discussion, Jun 10, 1:44 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
144 PM CDT FRI JUN 10 2005

.DISCUSSION...A LOT GOING ON IN THE SHORT TERM FOR CWA. 12Z NAM AND
GFS CONTINUE TO HAVE THEIR DIFFERENCES ON HOW FAST AND HOW FAR WEST
T.S. ARLENE WILL TRAVEL ONCE IT MAKES LANDFALL. WILL SIDE MORE WITH
NAM AS IT IS CLOSER TO UKMET AND ECMWF SOLUTIONS.

FOR THIS EVENING...WE WILL CONTINUE TO SEE SCATTERED TRWS AS CAPES
IN EXCESS OF 3000 COVER MOST OF CWA...WITH MOST UNSTABLE AIR OVER
AREAS ALONG AND SOUTH OF I-70. IN ADDITION...HAVE MCV OVER WEST
CENTRAL MO...TRAVELING TO THE NORTH NORTHEAST ACROSS THE STATE. THIS
WILL HELP TO TRIGGER TRW ACTIVITY THROUGHOUT THE EVENING HOURS.
ACTIVITY SHOULD TAPER OFF AFTER MIDNIGHT...BUT WILL KEEP CHANCE POPS
GOING THROUGHOUT THE OVERNIGHT PERIOD.

ON SATURDAY...MOST OF CWA TO RECOVER WITH TEMPS WARMING UP INTO THE
MID TO UPPER 80S. ONCE AGAIN COULD SEE ENOUGH INSTABILITY AND OLD
BOUNDARIES OVER THE REGION TO HELP FIRE OFF MORE ACTIVITY ONCE
AGAIN...SO WILL KEEP CHANCE POPS GOING.

BY SATURDAY NIGHT...COULD BEGIN TO SEE INFLUENCE FROM T.S.
ARLENE...MAINLY IN THE FORM OF CLOUD COVER AND INCREASED
MOISTURE...WITH BEST CHANCES FOR PCPN IN EASTERN SECTIONS OF CWA ON
SUNDAY AND SUNDAY EVENING.

THEN AS REMNANTS FROM ARLENE MOVE AWAY FROM REGION...FRONTAL
BOUNDARY TO OUR WEST WILL LIFT OUT INTO MO ON MONDAY...WITH MORE
RAIN BEFORE COMING TO AN END EARLY ON TUESDAY. BEYOND THAT UPPER
RIDGE BUILDS TO OUR WEST WITH TROF IN THE EAST...SO SHOULD SEE DRY
CONDITIONS FOR THE REST OF THE FORECAST PERIOD.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

BYRD
Hazardous weather outlook, Jun 10, 6:00 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
600 AM CDT FRI JUN 10 2005

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-102100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
600 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
NORTHEASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. THE
CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE
WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE
THROUGH THE REGION.  THESE DISTURBANCES WILL ACT UPON VERY WARM AND
UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO PRODUCE
STRONG THUNDERSTORMS.  THE MAIN THREAT FROM THESE STORMS WILL
BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-059>065-072>075-
084-085-099-102100-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-
ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
600 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI
AND WEST CENTRAL ILLINOIS...

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE
WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE
THROUGH THE REGION.  THESE DISTURBANCES WILL ACT UPON VERY WARM AND
UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO PRODUCE
STRONG THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

BECHTOLD

In the hours before

Local storm report, Jun 10, 1:22 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
122 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             EUGENE                  38.35N 92.40W
06/10/2005  1.00 INCH        COLE               MO   PUBLIC

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:00 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis45 min
Jun 9, 7:46 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis44 min
Jun 9, 8:21 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade39 min
Jun 9, 8:52 PM CDTSevere Thunderstorm WarningLSXWarren43 min
Jun 9, 9:01 PM CDTSevere Thunderstorm WarningLSXFranklin32 min
Jun 10, 12:58 PM CDTSevere Thunderstorm WarningLSXCole51 min
Jun 10, 5:47 PM CDTSevere Thunderstorm WarningLSXLincoln, Warren38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.